Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 99, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 26, 2012, 1:00 AM EDT for Genesee County, Lapeer County, Shiawassee County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 1:00 AM EDT (05:00 UTC)
- Expired
- Jul 26, 2012, 2:02 AM EDT
- In force
- 62 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Genesee County, MI, Lapeer County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 43 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 1:05 AM EDT | TSTM WND DMG | 2 Ne Flushing, MI | LARGE WILLOW REPORTED DOWN ACROSS COLDWATER ROAD NEAR NORTH ELMS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 9:47 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS53 KDTX 260500
SVRDTX
MIC049-087-155-260630-
/O.NEW.KDTX.SV.W.0099.120726T0500Z-120726T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 AM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENESEE COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
NORTHEASTERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 230 AM EDT
* AT 1259 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MAYVILLE TO OAKLEY...AND MOVING SOUTHEAST AT 45 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CORUNNA AND NEW LOTHROP AROUND 105 AM EDT.
THETFORD TOWNSHIP AROUND 110 AM EDT.
VERNON AND DURAND AROUND 115 AM EDT.
LENNON AND GENESEE AROUND 120 AM EDT.
GAINES AND BYRON AROUND 125 AM EDT.
ARGENTINE AND FLINT AROUND 130 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SWARTZ CREEK... OWOSSO... OTISVILLE...
NEW LOTHROP... MOUNT MORRIS... MONTROSE...
METAMORA... LINDEN... LENNON...
LAPEER... IMLAY CITY... HENDERSON...
HADLEY... GRAND BLANC... GOODRICH...
GAINES... FLUSHING... FLINT...
FENTON... DURAND... DRYDEN...
DAVISON... CORUNNA... CLIO...
BYRON... BURTON... BANCROFT...
ALMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4313 8393 4322 8393 4322 8346 4317 8346
4305 8299 4290 8298 4287 8369 4279 8369
4278 8392 4304 8437 4312 8437
TIME...MOT...LOC 0500Z 293DEG 38KT 4332 8341 4311 8415
WIND...HAIL 60MPH 0.75IN
$$
AGD4 follow-up statements
974
WWUS53 KDTX 260513
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
113 AM EDT THU JUL 26 2012
MIC049-087-155-260630-
/O.CON.KDTX.SV.W.0099.000000T0000Z-120726T0630Z/
GENESEE MI-LAPEER MI-SHIAWASSEE MI-
113 AM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHIAWASSEE...SOUTHERN LAPEER AND GENESEE COUNTIES UNTIL 230 AM EDT...
AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTH BRANCH TO NEW LOTHROP...MOVING SOUTHEAST AT 45 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
LENNON AND GENESEE AROUND 120 AM EDT.
GAINES AND BYRON AROUND 125 AM EDT.
ARGENTINE AROUND 130 AM EDT.
LINDEN AND ELBA AROUND 135 AM EDT.
FENTON AND LAPEER AROUND 140 AM EDT.
ATLAS AND HADLEY AROUND 145 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SWARTZ CREEK... OTISVILLE... NEW LOTHROP...
MOUNT MORRIS... MONTROSE... METAMORA...
LINDEN... LENNON... LAPEER...
IMLAY CITY... HADLEY... GRAND BLANC...
GOODRICH... GAINES... FLUSHING...
FLINT... FENTON... DURAND...
DRYDEN... DAVISON... CORUNNA...
CLIO... BYRON... BURTON...
BANCROFT... ALMONT...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4313 8415 4313 8393 4322 8393 4322 8346
4317 8346 4305 8299 4290 8298 4287 8369
4279 8369 4278 8392 4293 8416
TIME...MOT...LOC 0514Z 293DEG 38KT 4326 8322 4305 8396
WIND...HAIL 60MPH 0.75IN
$$
MR008
WWUS53 KDTX 260532
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
132 AM EDT THU JUL 26 2012
MIC155-260541-
/O.CAN.KDTX.SV.W.0099.000000T0000Z-120726T0630Z/
SHIAWASSEE MI-
132 AM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHIAWASSEE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4287 8367 4287 8369 4279 8369 4278 8392
4302 8386 4319 8369 4322 8347 4317 8345
4305 8299 4290 8298
TIME...MOT...LOC 0531Z 293DEG 38KT 4313 8328 4303 8341
4298 8373
$$
MIC049-087-260630-
/O.CON.KDTX.SV.W.0099.000000T0000Z-120726T0630Z/
GENESEE MI-LAPEER MI-
132 AM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAPEER AND GENESEE COUNTIES UNTIL 230 AM EDT...
AT 128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COLUMBIAVILLE TO DAVISON TO SWARTZ CREEK...MOVING SOUTHEAST AT
45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
FENTON AND GRAND BLANC AROUND 140 AM EDT.
ATLAS AND HADLEY AROUND 145 AM EDT.
THORNVILLE AND METAMORA AROUND 150 AM EDT.
ALMONT AROUND 200 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SWARTZ CREEK... OTISVILLE... MOUNT MORRIS...
METAMORA... LINDEN... LAPEER...
IMLAY CITY... HADLEY... GRAND BLANC...
GOODRICH... FLINT... FENTON...
DRYDEN... DAVISON... BURTON...
ALMONT...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4287 8367 4287 8369 4279 8369 4278 8392
4302 8386 4319 8369 4322 8347 4317 8345
4305 8299 4290 8298
TIME...MOT...LOC 0531Z 293DEG 38KT 4313 8328 4303 8341
4298 8373
WIND...HAIL 60MPH 0.75IN
$$
MR012
WWUS53 KDTX 260554
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
154 AM EDT THU JUL 26 2012
MIC049-087-260630-
/O.CON.KDTX.SV.W.0099.000000T0000Z-120726T0630Z/
GENESEE MI-LAPEER MI-
154 AM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAPEER AND SOUTHEASTERN GENESEE COUNTIES UNTIL 230 AM EDT...
AT 152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM IMLAY CITY TO DRYDEN TO ORTONVILLE...MOVING SOUTHEAST AT 45 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALMONT AROUND 200 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
METAMORA... LAPEER... IMLAY CITY...
HADLEY... GRAND BLANC... GOODRICH...
DRYDEN... DAVISON... ALMONT...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4287 8367 4287 8369 4284 8368 4284 8369
4285 8370 4288 8370 4309 8345 4305 8299
4290 8299
TIME...MOT...LOC 0555Z 301DEG 40KT 4299 8303 4289 8316
4284 8348
WIND...HAIL 60MPH 0.75IN
$$
MR579
WWUS53 KDTX 260602
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
202 AM EDT THU JUL 26 2012
MIC049-087-260612-
/O.CAN.KDTX.SV.W.0099.000000T0000Z-120726T0630Z/
GENESEE MI-LAPEER MI-
202 AM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAPEER AND EAST
CENTRAL GENESEE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4287 8367 4287 8369 4284 8368 4284 8369
4285 8370 4288 8370 4309 8345 4305 8299
4290 8299
TIME...MOT...LOC 0602Z 301DEG 40KT 4295 8294 4285 8307
4280 8339
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:56 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 26, 12:56 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1256 AM EDT THU JUL 26 2012 .AVIATION... //DISCUSSION... THE LINE OF THUNDERSTORMS FROM THE NORTHERN THUMB WESTWARD THROUGH SOUTHERN WISCONSIN WILL CONTINUE TO MATURE DURING THE EARLY MORNING HOURS AFFECTING FNT AND MBS WITH STRONG WIND AND HEAVY RAINFALL. SOME WEAKENING IS THEN EXPECTED AFTER 08Z WITH SOME NEW DEVELOPMENT AHEAD OF THE MAIN LINE ALSO POSSIBLE AS THE ENTIRE PATTERN SETTLES SOUTHWARD TOWARD THE DETROIT AREA. BY THEN, STORMS ARE EXPECTED TO BE WEAKER AND HAVE LESS COVERAGE THROUGH SUNRISE. AT LEAST POCKETS OF SHOWERS WILL THEN LINGER THROUGH THE MORNING AS THE COLD FRONT MOVES SOUTHWARD THROUGH SE MICHIGAN. OBSERVATIONS OVER NORTHERN LOWER INDICATE MVFR CEILING WILL BE POSSIBLE ALONG AND BEHIND THE FRONT DOWN TO ABOUT PTK BEFORE DAYTIME HEATING HELPS MIX THE BOUNDARY LAYER. RECOVERY OF INSTABILITY WILL THEN PRESENT A NEW OPPORTUNITY FOR THUNDERSTORMS BY LATE AFTERNOON BUT CONFINED TO THE PTK AND DTW AREA INTO THE EARLY THURSDAY EVENING HOURS. FOR DTW...THE MOST LIKELY SCENARIO FOR THUNDERSTORMS WILL BE WITH NEW DEVELOPMENT AHEAD OF THE MAIN LINE BUT ALSO WITH THE MAIN LINE AS IT WEAKENS/BREAKS UP AND SETTLES SOUTHWARD THROUGH SUNRISE. A COMBINATION OF OUTFLOW AND THE COLD FRONT WILL THEN PRESENT ANOTHER CHANCE OF STORMS DURING THE AFTERNOON INTO THURSDAY EVENING. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN TIMING AND POTENTIAL FOR THUNDERSTORMS DURING THE MORNING AND AGAIN THURSDAY AFTERNOON. * MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET WITH STORMS AND WITH THE FRONTAL PASSAGE THURSDAY AFTERNOON. && .PREV DISCUSSION...ISSUED 906 PM EDT WED JUL 25 2012 UPDATE... STRONG MID LEVEL CAPPING FINALLY RELENTING UPSTREAM LATE THIS EVENING...WITH THE EMERGING LOW LEVEL CONVERGENCE AND SLIGHT HEIGHT FALLS ON THE LEAD EDGE OF AN EASTWARD ADVANCING 1000 MB SURFACE LOW NOW PROVING SUFFICIENT IN ACCELERATING PARCELS THROUGH THE WARM MID TROPOSPHERIC ENVIRONMENT. A CORRESPONDING EXPANSION IN CONVECTION NOW UNDERWAY ALONG AN EASTWARD EXTENDING CORRIDOR FROM NEAR GREEN BAY EASTWARD TO JUST SOUTH OF TRAVERSE CITY/NORTH OF LUDINGTON. A STRENGTHENING BACKGROUND WIND FIELD /40-45 KNOTS OF BULK SHEAR/ BEHIND AN EMERGING LOW LEVEL JET COUPLET ALONG THE EASTWARD ADVANCING SURFACE LOW CONTINUES TO SUPPORT THE IDEA FOR FURTHER DOWNSTREAM EXPANSION/ORGANIZATION...PERHAPS EVENTUALLY INTO A FORWARD PROPAGATING LINEAR MCS...THROUGH THE EARLY PART OF THE NIGHT. ALL HI-RES MODEL GUIDANCE ON BOARD WITH THIS SCENARIO IN SOME FORM. THE RESIDENT INSTABILITY IS NOT NEARLY AS STRONG LOCALLY AS THAT NOTED UPSTREAM /MUCAPE STILL LESS THAN 1000/. HOWEVER...LATEST ANALYSIS SHOWS THE SFC WARM FRONT NOW AT/JUST WEST OF THE CWA BORDER...PROVIDING AN EFFECTIVE INSTABILITY/MOISTURE GRADIENT FOR THE SOUTHERN FLANK OF ANY CONVECTIVE COMPLEX TO NOSE INTO. GIVEN ALL THIS...FORESEE FEW CHANGES TO THE GOING FORECAST THROUGH TONIGHT. BEST OPPORTUNITY FOR PRECIPITATION WILL COME WITHIN THE 03-08Z WINDOW...HIGHEST POPS STILL ALIGNED ACROSS THE TRI-CITIES/THUMB. POTENTIAL FOR STRONG WINDS GUSTS/LARGE HAIL CERTAINLY IN PLAY...ESPECIALLY SHOULD GOOD UPSCALE GROWTH EVENTUALLY COMMENCE. PREV DISCUSSION...ISSUED 336 PM EDT WED JUL 25 2012 SHORT TERM...THIS EVENING AND OVERNIGHT THE ONGOING WIDESPREAD CONVECTION ACROSS NORTHERN LOWER MI REMAINS TIED TO AN MCV NOW ROLLING ACROSS THE STRAITS REGION. THE REGIONAL WATER VAPOR IMAGERY SHOWS ANOTHER MID LEVEL IMPULSE LOCATED OVER ERN MN. THIS WAVE WILL TRAVERSE THE NORTHERN LAKES REGION TONIGHT IN ADVANCE OF THE LARGER SCALE UPPER LOW ADVANCING TOWARD NRN MINNESOTA. IN RESPONSE...SFC LOW PRESSURE CURRENTLY CENTERED NEAR MINNEAPOLIS WILL TRACK INTO CENTRAL MI...DRAGGING AN ASSOCIATED WARM FRONT INTO SE MI. AS OF 18Z...THIS WARM FRONT EXTENDS FROM CNTRL WI TO NE KENTUCKY AND MARKS THE DIVISION BETWEEN EXTREMELY HOT AIR OVER THE MS VALLEY AND THE COOLER/DRIER AIRMASS OVER THE EASTERN LAKES. TEMPS ACROSS THE FORECAST AREA WILL THUS RISE DURING THE EVENING WITH THE APPROACH OF THE WARM FRONT...LIKELY REACHING MAX VALUES TOWARD SUNSET. THE MID TROPOSPHERIC FRONT HAS BEEN MOVING ACROSS THE FORECAST AREA EARLY THIS AFTERNOON AND HAS BEEN RESPONSIBLE FOR SOME MID CLOUDS AND ISOLATED SHOWERS. CONVECTIVE POTENTIAL FOR TONIGHT WILL HOWEVER RELY ON EXPECTED CONVECTIVE DEVELOPMENT ACROSS NRN AND CNTRL WI. DESPITE A STRONG CAPPING INVERSION IN PLACE...MID LEVEL HEIGHT FALLS AND CONTINUED DESTABILIZATION IN ADVANCE OF THE SFC LOW SHOULD ALLOW THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON OR EVENING ACROSS WI. STRENGTHENING LOW LEVEL SWRLY FLOW WILL LEAD TO AMPLE DESTABILIZATION ALONG AND NORTHEAST OF THE ADVANCING WARM FRONT. THIS ALONG WITH A FAST QUASI-ZONAL FLOW ALOFT SHOULD LEAD TO A FORWARD PROPAGATING MCS TARGETING AT LEAST THE NORTHERN HALF OF THE FORECAST AREA AFTER 00Z. THE POTENTIAL FOR THE DEVELOPMENT OF A STRONG COLD POOL AND THE APPROACH OF THE SFC LOW WILL WARRANT SCATTERED POPS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. MODEL SOUNDINGS INDICATE THE TRANSPORT OF INSTABILITY WILL RESULT IN 0-3KM MU CAPE AROUND 2500 J/KG OVER SE MI BY LATE EVENING INTO THE OVERNIGHT. THIS COUPLED WITH 0-6KM SHEAR UP TO 50 KTS WILL BE SUPPORTIVE OF LINEAR CONVECTION CAPABLE OF PRODUCING DAMAGING WIND GUSTS. HODOGRAPHS ALSO SHOW GOOD CYCLONIC CURVATURE IN THE LOWEST 3KM WHICH WOULD BE SUPPORTIVE OF SOME SUPERCELLS. THUS A POTENTIAL FOR SEVERE WEATHER WILL EXIST ACROSS THE ENTIRE FORECAST AREA LATE THIS EVENING AND POSSIBLY WELL INTO THE NIGHT. LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY SURFACE LOW PRESSURE POSITIONED OVER THE THUMB OR CENTRAL LAKE HURON TOMORROW MORNING WILL TRACK EAST AS AN UPPER LEVEL WAVE DROPS THROUGH THE UPPER MIDWEST. COLD FRONT DRAPED OVER CENTRAL MICHIGAN AT THE START OF THE DAY WILL DROP SOUTHEAST THROUGH THE REMAINDER OF LOWER MICHIGAN BY EVENING. MODELS SHOW SEVERAL UPPER WAVES LIFTING UP FROM THE PLAINS AND RIDING ACROSS THE FRONT...HELPING TO GENERATE SHOWERS AND THUNDERSTORMS. THINK COVERAGE WILL BE PRETTY GOOD SOUTH OF I-69...AS RIGHT ENTRANCE REGION FORCING COMBINES WITH LIFT FROM THE FRONT ALONG WITH OCCASIONAL UPPER WAVES...GOOD INSTABILITY (ESPECIALLY ONCE A CAP ERODES IN THE AFTERNOON)...AND JUICY PWAT VALUES AROUND 2 INCHES. GFS/NAM/EURO DIFFER A LITTLE WITH TIMING THE COLD FRONTAL PASSAGE (AND WITH THE SURFACE LOW POSITION)...WITH THE GFS SLIDING THE BOUNDARY THROUGH A LITTLE FASTER THAN THE NAM. DO PREFER THE SLOWER TIMING OF THE NAM/EURO...ESPECIALLY WHEN CONSIDERING POTENTIAL FOR ARRIVING UPPER WAVES TO SLOW THE SOUTHWARD PROGRESS OF THE BOUNDARY. SEVERE WEATHER WILL BE POSSIBLE AGAIN THROUGH THE AFTERNOON AND EVENING...ESPECIALLY IN THE WARMER PRE-FRONTAL AIRMASS SOUTH OF THE I-69 CORRIDOR. NAM BUILDS SB CAPE VALUES OF 1500-2500 J/KG (HIGHEST NEAR THE OHIO BORDER) BY 18Z...AND SHOWS A GRADUAL EROSION OF A CAP CENTERED NEAR 800 MB BETWEEN 15 AND 18Z (WE COULD FIRE CONVECTION THROUGH THE CAP THOUGH GIVEN FORCING). THINK DAMAGING WINDS WOULD BE THE GREATEST THREAT...GIVEN UNIDIRECTIONAL SHEAR PROFILES (0-6KM BULK SHEAR VALUES BETWEEN 30 AND 40 KNOTS) AND SOUNDINGS THAT TAKE ON MORE OF AN INVERTED V LOOK. THUNDERSTORMS WOULD ALSO HAVE POTENTIAL TO PRODUCE EXTREMELY HEAVY DOWNPOURS GIVEN MOISTURE CONTENT OF ATMOSPHERE. EXPECT CONVECTIVE ACTIVITY TO TAPER OFF BY LATE EVENING AS THE FRONT SINKS SOUTH INTO OHIO. TEMPERATURES WILL VARY QUITE A BIT TOMORROW DEPENDING ON FRONTAL TIMING RELATIVE TO LOCATION...AND POTENTIALLY EVEN FROM DEBRIS ASSOCIATED WITH UPSTREAM CONVECTION OVERNIGHT AND EARLY TOMORROW. EXPECT HIGHS TO RANGE FROM THE LOW 80S NEAR THE SAGINAW VALLEY AND THUMB TO THE LOW 90S NEAR THE OHIO BORDER. UPPER TROUGH WILL PUSH ACROSS MICHIGAN ON FRIDAY...AND HAVE GOOD CONFIDENCE WITH SEEING NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP ONCE AGAIN DURING THE AFTERNOON AND LAST INTO THE EARLY EVENING. UPPER WAVE EMBEDDED AT THE BASE OF THE TROUGH IS FORECAST TO TRACK ACROSS THE AREA DURING THE AFTERNOON/EARLY EVENING...WHILE STEEP LAPSE RATES DEVELOP DUE TO THE COMBINATION OF DAYTIME HEATING AND THE ARRIVAL OF COOLER AIR ALOFT. A LITTLE UNCERTAIN ABOUT SEVERE WEATHER POTENTIAL FOR FRIDAY THIS FAR OUT...BUT COULD NOT RULE OUT A STRONG STORM OR TWO GIVEN NAM IDEA OF CAPE VALUES BUILDING TO NEAR 2000 J/KG SOUTH OF I-69. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY AND HOLD THROUGH THE WEEKEND. THIS WILL PROVIDE DRY WEATHER WITH TEMPERATURES GENERALLY IN THE LOW/MID 80S. UPPER RIDGE AMPLIFYING OVER THE WESTERN U.S. AND WEAK TROUGHING OVER THE NORTHEAST WILL KEEP MICHIGAN IN NORTHWEST FLOW...AND ON THE PERIPHERY OF THE UPPER RIDGE MONDAY THROUGH WEDNESDAY. TIMING OF ANY UPPER WAVES THAT COULD AFFECT US ARE HIGHLY UNCERTAIN...AND FORECAST DOES CARRY LOW CHANCES (20-30%) FOR SHOWERS/THUNDERSTORMS THROUGH MUCH OF THIS PERIOD. CR ALL BLEND MAX TEMPS IN THE MID TO UPPER 80S LOOK REASONABLE. MARINE... LOW PRESSURE WILL TRACK FROM ERN MN THIS AFTERNOON INTO CENTRAL LOWER MI TONIGHT. THE LOW WILL THEN SLIDE ACROSS THE ERN GREAT LAKES ON THURSDAY. THERE IS A GOOD CHANCE OF STRONG THUNDERSTORMS TONIGHT INTO THURSDAY MORNING WITH THIS SYSTEM. NORTHEAST WINDS ON THE BACK SIDE OF THIS SYSTEM MAY LEAD TO SOME ROUGH BOATING CONDITIONS ON SAGINAW BAY AND SOUTHERN LAKE HURON ON THURSDAY. AN UPPER LEVEL DISTURBANCE WILL THEN ADVANCE ACROSS THE REGION ON FRIDAY... PROVIDING YET ANOTHER CHANCE OF THUNDERSTORMS. STRONG HIGH PRESSURE WILL THEN BUILD INTO THE REGION OVER THE WEEKEND...LEADING TO LIGHT WINDS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....BT UPDATE.......MR SHORT TERM...SC LONG TERM....HLO MARINE.......SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 25, 3:59 PM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 359 PM EDT WED JUL 25 2012 MIZ047>049-053>055-060>062-262000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 359 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THERE IS A CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE TIME OF SEVERE WEATHER WILL BE AFTER 8 PM AND CONTINUING THROUGH THE NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 69. THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT. MIZ063-068>070-075-076-082-083-262000- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 359 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THERE IS A CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE TIME OF SEVERE WEATHER WILL BE AFTER 6 PM AND CONTINUING THROUGH THE NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 69. HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR 100 DEGREES NEAR THE OHIO BORDER TOMORROW. THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-262000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 359 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A CHANCE OF SEVERE WEATHER WITH THE STRONGEST STORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. THERE IS A SLIGHT RISK OF TORNADOES. THE MORE PROBABLE TIME OF SEVERE WEATHER WILL BE AFTER 8 PM AND CONTINUING THROUGH THE NIGHT. THUNDERSTORM MOVEMENT WILL BE FROM WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL DROP THROUGH SOUTHEAST MICHIGAN TOMORROW...TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS ONCE AGAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER LAKE ST CLAIR AND LAKE ERIE. THERE IS A CHANCE FOR THUNDERSTORMS ONCE AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT. SC/HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 25, 11:25 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1125 PM EDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM MARINE TSTM WIND 8 ESE AU GRES 44.02N 83.54W
07/25/2012 M41 MPH LHZ421 MI BUOY
&&
RKULIKLocal storm report, Jul 25, 11:45 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1145 PM EDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM MARINE TSTM WIND 8 ESE AU GRES 44.02N 83.54W
07/25/2012 M57 MPH LHZ421 MI BUOY
&&
RKULIKLocal storm report, Jul 26, 12:12 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1212 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 5 W PINCONNING 43.87N 84.06W
07/26/2012 BAY MI 911 CALL CENTER
MULTIPLE TREES AND POWERLINES DOWN ACROSS THE NORTHERN
PART OF BAY COUNTY
&&
RKULIKLocal storm report, Jul 26, 12:36 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1236 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST 2 NW SAGINAW 43.45N 83.98W
07/26/2012 E60.00 MPH SAGINAW MI TRAINED SPOTTER
AT LUTHER RD AND BAY RD
&&
RKULIKLocal storm report, Jul 26, 12:48 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1248 AM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG SAGINAW 43.42N 83.95W
07/26/2012 SAGINAW MI TRAINED SPOTTER
NUMEROUS TREE BRANCHES DOWN ACROSS THE CITY. LARGEST SIZE
SEEN WAS 4 INCHES IN DIAMETER.
&&
RKULIKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:25 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 40 min |
| Jul 25, 10:37 PM EDT | Special Marine Warning | DTX | 68 min | |
| Jul 25, 11:04 PM EDT | Special Marine Warning | DTX | 71 min | |
| Jul 25, 11:12 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac, Tuscola | 93 min |
| Jul 25, 11:55 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 95 min |
| Jul 26, 12:01 AM EDT | Special Marine Warning | DTX | 89 min | |
| Jul 26, 12:13 AM EDT | Severe Thunderstorm Warning | DTX | Sanilac, Tuscola | 62 min |
| Jul 26, 12:24 AM EDT | Special Marine Warning | DTX | 30 min | |
| Jul 26, 12:31 AM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 54 min |
| Jul 26, 12:48 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Saint Clair, Sanilac | 72 min |
| Jul 26, 1:37 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland, Saint Clair | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.